Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 11, NWS Miami, FL

March 21, 2005Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Mar 21, 2005, 5:07 PM EST for Palm Beach County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 21, 2005, 5:07 PM EST (22:07 UTC)
Expired
Mar 21, 2005, 5:46 PM EST
In force
39 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 137 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2005-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2005-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-338 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
319 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WUUS52 KMFL 212207
SVRMFL
FLC099-212245-
/O.NEW.KMFL.SV.W.0011.050321T2207Z-050321T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
507 PM EST MON MAR 21 2005

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL PALM BEACH COUNTY 
  IN SOUTH FLORIDA

* UNTIL 545 PM EST

* AT 459 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED OVER NORTH CENTRAL PALM BEACH
  COUNTY...OR 8 MILES EAST OF PAHOKEE...AND MOVING EAST AT 10 MPH.

* THE STORM WILL AFFECT...
  RURAL NORTHERN PALM BEACH COUNTY AT 520 PM EST


REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SEVERE WEATHER.

LAT...LON 2687 8059 2675 8058 2677 8033 2692 8038

$$
2 follow-up statements
000
WWUS52 KMFL 212235
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
535 PM EST MON MAR 21 2005

FLC099-212245-
/O.CON.KMFL.SV.W.0011.000000T0000Z-050321T2245Z/
PALM BEACH FL-
535 PM EST MON MAR 21 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM EST FOR NORTH
CENTRAL PALM BEACH COUNTY...

AT 529 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED OVER NORTH
CENTRAL PALM BEACH COUNTY...OR ABOUT 14 MILES EAST OF PAHOKEE...
MOVING SOUTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

LAT...LON 2685 8053 2676 8052 2674 8034 2692 8039

$$
000
WWUS52 KMFL 212246
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
545 PM EST MON MAR 21 2005

FLC099-212255-
/O.EXP.KMFL.SV.W.0011.000000T0000Z-050321T2245Z/
PALM BEACH FL-
545 PM EST MON MAR 21 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PALM BEACH
COUNTY EXPIRES AT 545 PM EST...

THERE WILL CONTINUE TO BE A STRONG THUNDERSTORM OVER THE AREA FROM 
THE ACREAGE TO CALOOSA THROUGH 615 PM.  

LAT...LON 2685 8053 2676 8052 2674 8034 2692 8039

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 1:55 PM EST, 3 hours 12 minutes earlier.

Area forecast discussion, Mar 21, 1:55 PM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
155 PM EST MON MAR 21 2005

.DISCUSSION...A VERY WARM AND HUMID WEEK IS ON TAP FOR SOUTH
FLORIDA. TEMPERATURES WILL WARM TO THE MID AND UPPER 80S EACH DAY
AND OVERNIGHT LOWS WILL BE MOSTLY IN THE UPPER 60S AND LOWER 70S...
NORTHWEST ZONES A TAD COOLER AND SOUTHEAST BEACHES A BIT WARMER.
MAIN FORECAST PROBLEM STILL TONIGHTS PROJECTED RAINFALL AND THE
TIGHT GRADIENT OF POPS MODELS ARE STILL INDICATING. THE NAM IS
FINALLY MORE IN AGREEMENT WITH GFS WITH LIKELY POPS NEAR LAKE
OKEECHOBEE DECREASING TO THE LOWER SCATTERED CATEGORY AT THE
SOUTHERN END OF THE PENINSULA. THE NEWLY AVAILABLE WRF MODEL BASED
ON THE LAST 00Z RUN GIVES A VERY REASONABLE REPRESENTATION OF THE
CURRENT SHOWER PATTERN OVER SOUTH FLORIDA...HOWEVER IT SHOWS ALL OF
TONIGHTS PRECIP MOVING ACROSS ONLY CENTRAL FLORIDA ZONES. HAVE
DECIDED TO KEEP LIKELY POPS NORTH AND CHANCE POPS SOUTH...BUT AM
LESS CONFIDENT THAT ANY RAIN WILL FALL OVER THE SOUTH ZONES. REST
OF THE WEEK LOOKS WARM AND HUMID WITH MODERATE TO OCCASIONALLY
STRONG SOUTHERLY FLOW. A WEAK FRONT WILL STALL NORTH OF LAKE
OKEECHOBEE WEDNESDAY NIGHT THEN PUSH BACK NORTH ON THURSDAY. THE
STALLING FRONT TO THE NORTH WILL MEAN VERY LIGHT WINDS OVER SOUTH
FLORIDA AND THE POSSIBILITY OF WIDESPREAD FOG LATE WEDNESDAY NIGHT.

BY THE END OF THE WEEKEND A MUCH STRONGER COLD FRONT WILL APPROACH
SOUTH FLORIDA. GFS CONTINUES ITS CONSISTENCY WITH THIS FEATURE
EXCEPT NOW BRINGS IT THROUGH SOUTH FLORIDA ON MONDAY INSTEAD OF
LATE SUNDAY. HAVE POSTED CHANCE FOR THUNDERSTORMS SUNDAY AND
SLIGHTLY WARMER LOWS MONDAY MORNING...OTHERWISE NO BIG CHANGES
IN THE EXTENDED PERIODS.

&&

.MARINE...SOUTHERLY WINDS 15 TO 20 KNOTS WILL NECESSITATE CAUTION
FLAGS BOTH COASTS TONIGHT. SOUTHERLY FLOW WILL CONTINUE FOR MOST OF
THE WEEK...OCCASIONALLY IN THE 15 TO 20 KNOT RANGE.

&&

.FIRE WEATHER...HIGH MOISTURE LEVELS WILL PRECLUDE ANY HEADLINES
THIS WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  68  84  72  87 /  70  30  10  30
FORT LAUDERDALE  73  83  74  86 /  50  20  10  10
MIAMI            72  86  73  86 /  50  20  10  10
NAPLES           68  82  70  83 /  60  20  10  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.

&&
Hazardous weather outlook, Mar 21, 5:40 AM EST, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
540 AM EST MON MAR 21 2005

FLZ063-066>068-212300-
GLADES-HENDRY-PALM BEACH EASTERN-PALM BEACH WESTERN-
540 AM EST MON MAR 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

A FRONTAL BOUNDARY WILL SET UP OVER THE AREA AND PRODUCE INCREASING
CHANCES OF SHOWERS AND THUNDERSTORMS ESPECIALLY BY THIS EVENING. A
FEW THUNDERSTORMS MAY CONTAIN STRONG GUSTY WINDS WITH SOME LOCAL
HEAVY RAINFALL.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FLZ069>075-212300-
BROWARD METROPOLITAN-DADE METROPOLITAN-EASTERN COLLIER-
MAINLAND MONROE-WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE-
540 AM EST MON MAR 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY THROUGH TONIGHT

A FRONTAL BOUNDARY WILL SET UP NORTH OF THE AREA THROUGH TONIGHT.
MOIST AND FAIRLY UNSTABLE AIR WILL PRODUCE SCATTERED SHOWERS AND SOME
THUNDERSTORMS ESPECIALLY THIS AFTERNOON THROUGH THE EARLY EVENING
HOURS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 6:45 PM ESTSpecial Marine WarningMFL60 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.